Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 25, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 17, 2006, 9:14 AM CST for Baldwin County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 17, 2006, 9:14 AM CST (15:14 UTC)
- Expired
- Jan 17, 2006, 10:00 AM CST
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 46 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 171514
SVRMOB
ALC003-171600-
/O.NEW.KMOB.SV.W.0025.060117T1514Z-060117T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
914 AM CST TUE JAN 17 2006
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BALDWIN COUNTY IN SOUTHWEST ALABAMA
* UNTIL 1000 AM CST
* AT 910 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF POINT
CLEAR TO FORT MORGAN TO 6 MILES SOUTH OF FORT MORGAN....AND MOVING
NORTHEAST AT 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BATTLES WHARF AND FAIRHOPE BY 920 AM CST
MONTROSE AND DAPHNE BY 925 AM CST
MALBIS AND SUMMERDALE BY 930 AM CST
MIFLIN AND ROSINTON BY 935 AM CST
THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3043 8810 3014 8806 3034 8747 3068 8747
3086 8771
$$2 follow-up statements
000
WWUS54 KMOB 171524
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
923 AM CST TUE JAN 17 2006
ALC003-171600-
/O.CON.KMOB.SV.W.0025.000000T0000Z-060117T1600Z/
BALDWIN AL-
923 AM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CST FOR
SOUTHERN BALDWIN COUNTY...
AT 918 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO TURKEY BRANCH
TO 12 MILES SOUTHWEST OF MOUTH OF WEEKS BAY...AND WAS MOVING
NORTHEAST AT 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUMMERDALE...ROBERTSDALE...MARLOW AND STEELWOOD BY 930 AM CST
ELSANOR AND GATESWOOD BY 935 AM CST
LAT...LON 3045 8805 3024 8798 3034 8747 3068 8747
3088 8774
$$000
WWUS54 KMOB 171536
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
935 AM CST TUE JAN 17 2006
ALC003-171600-
/O.CON.KMOB.SV.W.0025.000000T0000Z-060117T1600Z/
BALDWIN AL-
935 AM CST TUE JAN 17 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CST FOR
SOUTHERN BALDWIN COUNTY...
AT 931 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE THAT EXTENDED ACROSS
CENTRAL BALDWIN COUNTY TO THE FORT MORGAN PENINSULA...AND WAS MOVING
NORTHEAST AT 70 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GATESWOOD BY 940 AM CST
PERDIDO BEACH...MIFLIN...FOLEY AND ELSANOR BY 945 AM CST
SEMINOLE BY 955 AM CST
LAT...LON 3072 8793 3026 8794 3034 8747 3068 8747
3088 8774
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 17, 5:10 AM CST, 4 hours 4 minutes earlier.
Area forecast discussion, Jan 17, 5:10 AM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 510 AM CST TUE JAN 17 2006 .SHORT TERM... LATEST SFC ANALYSIS AND SATELLITE LOOPS CONTINUE TO SHOW A COLD FRONT MOVING QUICKLY EAST OVER WESTERN AND CENTRAL SECTIONS OF MS. THIS FORWARD MOTION IS EXPECTED TO CONTINUE THROUGH THIS AFTERNOON. CURRENT ETA AND GFS SOLUTIONS DEPICT INCREASED CONVECTION ALONG THE FRONT MOSTLY EAST OF THE I-65 CORRIDOR. DUE TO SOME SFC BASED HEATING AND STRONG JET DYNAMICS...50 KNOTS AT 850 MB COUPLED WITH THE RRQ OF A 140 KT JET...A FEW STORMS COULD BECOME STRONG TO SEVERE MOSTLY FROM 14Z TO 20Z OVER THE EASTERN HALF OF THE CWFA. DUE TO LOW LCLS AND HIGHER HELICITIES NEAR THE COAST AND EASTWARD A FEW LOW TOPPED ROTATORS CANTT BE RULED OUT. THE COLD FRONT MOVES EAST OF THE CWFA BY LATE THIS AFTERNOON GIVING WAY TO GUSTY WEST TO NORTHWEST WINDS IN THE WAKE OF THE FRONT THROUGH LATE TONIGHT. WINDS WILL GRADUALLY DIMINISH DURING THE EARLY MORNING HOURS ON WED. WILL GENERALLY STAY CLOSE TO THE CURRENT MAVMOS TEMPS...STRAYING A DEGREE OR SO OVER OVER COASTAL AND SOME EASTERN SECTIONS OF CWFA FOR THIS AFTERNOON. CURRENT MAVMOS MINS LOOK GOOD FOR TONIGHT. /32 && .LONG TERM... MIDLEVEL RIDGING TO THE WEST IN THE WAKE OF TODAYS PASSING SYSTEM WILL GRADUALLY BECOME ZONAL THEN SOUTHWESTERLY WEDNESDAY...WITH THE LOW LEVEL RIDGE AXIS SLIPPING EAST OF THE FORECAST AREA WEDNESDAY AFTERNOON. WE MAINTAIN GENERALLY CLEAR SKIES INTO THURSDAY...THEN WE BRING UP THE CLOUDCOVER AS THE MOISTURE RETURN ON THE BACKSIDE OF THE LOW LEVEL RIDGE STARTS TO WORK IN FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY MORNING. WE MAINTAIN A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AS WE SEE SHORTWAVE ENERGY EJECTING OUT OF THE SOUTHWEST AND THE NEXT COLD FRONT MOVES INTO THE LOWER MISSISSIPPI RIVER VALLEY. THE MAIN UPPER SYSTEM WITH THIS NEXT FRONT WILL PASS FURTHER TO THE NORTHWEST AND WILL BE MUCH LESS AMPLITUDE-WISE COMPARED TO TODAYS SYSTEM. STILL...WE EXPECT THE FRONT TO MAKE IT INTO OUR WESTERN ZONES SATURDAY MORNING AND STALL OUT OVER THE NORTHERN GULF SUNDAY. WE BASICALLY FOLLOWED SUIT WITH THE GFS PINGING THE LIKELY POPS FRIDAY NIGHT...WITH A CHANCE SATURDAY AS THE FRONT WORKS ACROSS THE SOUTHEASTERN ZONES. THE GFS STILL WANTS TO GENERATE LIGHT RAINS IN THE LAYER-LIFTING OVER THE STALLED FRONT SUNDAY AND MONDAY...THEN IT WARM-SECTORS OUR REGION TUESDAY INTO NEXT WEDNESDAY AS ANOTHER MIDLEVEL TROUGH AMPLIFIES AND TAKES SHAPE OVER THE SOUTHERN PLAINS. /05 && .MARINE... A STRONG SOUTH TO SOUTHWEST FLOW THIS MORNING WILL SHIFT WEST THEN NORTHWEST DURING THE AFTERNOON AND EVENING HOURS. WIND GUSTS UP TO 40 KNOTS..MAINLY OVER THE OFFSHORE WATERS OUT 60 NM WILL LIKELY OCCUR AFTER THE WINDSHIFT THIS AFTERNOON AND CONTINUE THROUGH ABOUT MIDNIGHT TONIGHT. SEAS BUILDING TO 10 TO 12 FT WELL OFFSHORE CAN ALSO BE EXPECTED AFTER THE WINDSHIFT. WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS THUNDERSTORMS MOSTLY OUT AHEAD AND ALONG THE FRONT EARLY TODAY. WINDS AND SEAS WILL SUBSIDE QUICKLY DURING THE DAY ON WEDNESDAY AS HIGH PRESSURE REBUILDS FROM THE WEST. SOUTHERLY WINDS AND SEAS WILL BUILD ON FRIDAY AS A WEAKER COLD FRONT APPROACHES FROM THE WEST. THE FRONT IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE FRIDAY NIGHT WITH NORTHERLY WINDS AND SEAS SUBSIDING DURING THE DAY ON SAT. /32 && .FIRE WEATHER... STILL WORKING ON THE FIRE WEATHER PACKAGE AT THIS TIME. WE MAY NEED TO COME OUT WITH A FIRE WEATHER WATCH FOR WEDNESDAY OVER THE WESTERN FLORIDA PANHANDLE FOR THE USUAL LOW HUMIDITY THING. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 64 32 63 41 / 100 10 0 0 PENSACOLA 66 36 62 42 / 100 20 0 0 DESTIN 67 40 60 45 / 100 30 0 0 EVERGREEN 65 37 59 34 / 100 30 0 0 WAYNESBORO 60 32 61 35 / 100 10 0 0 CAMDEN 64 36 58 34 / 100 20 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...SMALL CRAFT ADVISORY CONTINUES GMZ630-650-670. FL...SMALL CRAFT ADVISORY CONTINUES GMZ655-675. MS...NONE. &&
Hazardous weather outlook, Jan 17, 5:30 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CST TUE JAN 17 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CST TUE JAN 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED THIS MORNING OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND NORTHWEST FLORIDA. DUE TO STRONG UPPER LEVEL FORCING COMBINED WITH GOOD VERTICAL SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE SOME OF THE THUNDERSTORMS COULD BECOME STRONG TO SEVERE. THE MAIN THREAT WITH THESE STRONGER THUNDERSTORMS WILL BE ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE WEATHER WILL GENERALLY BE EAST OF THE I-65 CORRIDOR AND ALONG THE COAST... INCLUDING THE WESTERN FLORIDA PANHANDLE...BEGINNING LATER THIS MORNING AND CONTINUING THROUGH THE EARLY AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... A COLD FRONT IS EXPECTED TO BRING A LINE OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...INTO SOUTHEASTERN MISSISSIPPI...SOUTHWESTERN ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE DURING THE LATE AFTERNOON AND EARLY EVENING HOURS ON FRIDAY. THIS SYSTEM IS FORECAST TO TRACK A LITTLE FARTHER NORTHWARD COMPARED TO TODAYS SYSTEM...THUS THE EXACT COVERAGE...AMOUNT AND WHETHER THE PRECIPITATION WILL BE SEVERE OR NOT IS MORE UNCERTAIN. NORTHERLY SURFACE WINDS ARE EXPECTED TO BE WEAKER BEHIND THIS NEXT SYSTEM...ALSO. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS MAY BE REQUIRED BY EARLY TUESDAY MORNING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:56 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 64 min |
| Jan 17, 11:00 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 60 min |
| Jan 17, 11:59 AM CST | Severe Thunderstorm Warning | MOB | Covington | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.